Poor lady...I would guess her docs are hoping this is due to a post viral/infectious process and will resolve. Her rheumatology lab: ANA, RA etc must be normal.
Gallstones can cause liver dysfunction/blockage; her liver enzymes could be elevated due to some viral attack or dysfunction, the resultant GI strain can cause leaky gut symptoms( inadequate liver/GI function) and THAT process can sure cause systemic response such as hers. Has she been to see a GI doc?
Has she been exposed to any toxic chemical she is aware of? Had surgeries/ meds/ antibiotics recently?
I felt similar to her once....following 2 surgeries, lots of drugs and antibiotics....the rash and achiness was due to imbalance of GI flora and 'leaky gut' (collected excess toxins in the system due to inadequate clearance). I responded to probiotics and special diet and supplements. I too went to a rheumatologist due to the diffuse aching and just felt awful.
Just some random thoughts... by no means diagnostic, there are lots of possible culprits here. Hope she is seeing a good internal medicine/diagnostician, who may have to become a bit of a detective to find the cause and cure.
Hope she feels better real soon. I can relate that she probably just wants to go to bed, (I did too, LOL) but she really should get to the bottom of this ASAP if symptoms continues. Good for you for caring.